Tropical tangents for complete intersection curves

Nathan Ilten, Yoav Len

Research output: Contribution to journalArticlepeer-review

Abstract

We consider the tropicalization of tangent lines to a complete intersection curve X in ℙn. Under mild hypotheses, we describe a procedure for computing the tropicalization of the image of the Gauss map of X in terms of the tropicalizations of the hypersurfaces cutting out X. We apply this to obtain descriptions of the tropicalization of the dual variety X and tangential variety τ(X) of X. In particular, we are able to compute the degrees of Xand τ(X) and the Newton polytope of τ(X) without using any elimination theory.
Original languageEnglish
Pages (from-to)931-979
Number of pages49
JournalMathematics of Computation
Volume92
Issue number340
Early online date26 Oct 2022
DOIs
Publication statusPublished - 1 Mar 2023

Fingerprint

Dive into the research topics of 'Tropical tangents for complete intersection curves'. Together they form a unique fingerprint.

Cite this